Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 85, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Oct 19, 2004, 7:30 AM CDT for 7 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2004, 7:30 AM CDT (12:30 UTC)
- Expired
- Oct 19, 2004, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Coffee County, TN, Giles County, TN, Grundy County, TN, Lawrence County, TN, Marshall County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 191230 FFWBNA TNC003-031-055-061-099-117-181-191500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 730 AM CDT TUE OCT 19 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN TENNESSEE LAWRENCE COUNTY IN TENNESSEE WAYNE COUNTY IN TENNESSEE SOUTHERN MARSHALL COUNTY IN TENNESSEE SOUTHERN BEDFORD COUNTY IN TENNESSEE SOUTHERN COFFEE COUNTY IN TENNESSEE SOUTHERN GRUNDY COUNTY IN TENNESSEE * UNTIL 1000 AM CDT * AT 700 AM CDT...TRAINED WEATHER SPOTTERS AND POLICE REPORTED SCATTERED AREAS OF FLASH FLOODING OCCURRING IN THE SOUTHERN COUNTIES OF THE MID STATE. COLLINWOOD IN WAYNE COUNTY REPORTED SIX AND A HALF INCHES OF RAINFALL IN THE LAST 12 HOURS. * NATIONAL WEATHER SERVICE RADAR INDICATED LIGHT TO MODERATE RAIN TO CONTINUE FOR THE NEXT FEW HOURS IN AREAS WHERE FLOODING IS ALREADY OCCURRING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3525 8809 3502 8808 3502 8555 3555 8565 $$ 31
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 3:21 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Oct 19, 3:21 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 321 AM CDT TUE OCT 19 2004 .DISCUSSION...SURFACE MAP FROM 07Z HAS 1004 MB LOW CENTERED OVER SOUTHEAST MISSOURI, WITH WARM FRONT STRETCHED ACROSS THE OHIO VALLEY, AND A COLD FRONT EXTENDING WESTWARD INTO THE SOUTHERN PLAINS. OVER MIDDLE TENNESSEE, WE ARE GETTING COPIOUS RAINFALL OVER AREAS MAINLY SOUTH OF INTERSTATE 40, WITH NUMEROUS FLOODING REPORTS COMING IN, ESPECIALLY FROM DAVIDSON COUNTY. MODELS PUSH THE COLD FRONT THROUGH MIDDLE TENNESSEE TONIGHT, WITH THE GFS RUNNING ABOUT 6 HOURS FASTER THAN THE NGM. BELIEVE MOST OF THE WEATHER WILL HAVE MOVED OUT OF THE MID STATE LONG BEFORE THE FRONTAL PASSAGE, ALTHOUGH WILL LEAVE IN SOME POPS IN CASE MORE WEATHER DEVELOPS ALONG THE FRONT. EITHER WAY, OUR WEATHER SHOULD START TO IMPROVE BY WEDNESDAY, WITH PRECIPITATION EFFICIENCY MACROS SHOWING LITTLE CHANCE FOR MORE RAIN UNTIL SATURDAY WITH THE APPROACH OF THE NEXT SURFACE SYSTEM. UNTIL THEN, LOOK FOR TEMPERATURES TO MODERATE IN THE 50S/70S THROUGH THE FORECAST PERIOD, WHICH WILL PUT US SEVERAL DEGREES ABOVE NORMAL. && .BNA WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH MOST OF MIDDLE TENNESSEE UNTIL 400 AM. && ROSE
Hazardous weather outlook, Oct 19, 5:30 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE OCT 19 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- BEDFORD TN-BENTON TN-CANNON TN-CHEATHAM TN-CLAY TN-COFFEE TN- CUMBERLAND TN-DAVIDSON TN-DE KALB TN-DICKSON TN-FENTRESS TN-GILES TN- GRUNDY TN-HICKMAN TN-HOUSTON TN-HUMPHREYS TN-JACKSON TN-LAWRENCE TN- LEWIS TN-MACON TN-MARSHALL TN-MAURY TN-MONTGOMERY TN-OVERTON TN- PERRY TN-PICKETT TN-PUTNAM TN-ROBERTSON TN-RUTHERFORD TN-SMITH TN- STEWART TN-SUMNER TN-TROUSDALE TN-VAN BUREN TN-WARREN TN-WAYNE TN- WHITE TN-WILLIAMSON TN-WILSON TN- 530 AM CDT TUE OCT 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WITH MOIST UNSTABLE AIR AT THE SURFACE AND FAVORABLE MID LEVEL THERMODYNAMIC AND SHEAR PROFILES...A SLIGHT RISK OF SEVERE STORMS WILL CONTINUE THROUGH TONIGHT FOR MOST OF MIDDLE TENNEESSEE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LITTLE OR NO CONVECTIVE ACTIVITY IS EXPECTED FOR WEDNESDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY AS A COLD FRONT MOVES THROUGH THE AREA. HOWEVER...SEVERE STORMS ARE NOT EXPECTED. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR TODAY AND TONIGHT. JLM
In the hours before
Local storm report, Oct 19, 3:52 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
352 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD TULLAHOMA 35.37N 86.22W
10/19/2004 COFFEE TN AMATEUR RADIO
VEHICLE TRAPPED IN FLOODING WATER ON HWY 55 IN TULLAHOMA.
&&
MEDLocal storm report, Oct 19, 3:53 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
353 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM FLASH FLOOD 14 WSW COLLINWOOD 35.10N 87.97W
10/19/2004 WAYNE TN AMATEUR RADIO
FLOODING IN THE CITY OF LUTTS AND HWY 203
&&
MEDLocal storm report, Oct 19, 3:55 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
355 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM FLASH FLOOD MANCHESTER 35.47N 86.08W
10/19/2004 COFFEE TN AMATEUR RADIO
FLOODING ON HWY 41A IN MANCHESTER SIX TO EIGHT INCHES OF
WATER COVERING THE ROADWAY
&&
MEDLocal storm report, Oct 19, 4:03 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG 3 W TULLAHOMA 35.37N 86.27W
10/19/2004 COFFEE TN AMATEUR RADIO
A REPORT OF A TREE DOWN AND LARGE LIMBS DOWN ON THE WEST
SIDE OF TULLAHOMA.
&&
MEDLocal storm report, Oct 19, 6:24 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
624 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 8 S SHELBYVILLE 35.37N 86.45W
10/19/2004 BEDFORD TN LAW ENFORCEMENT
FLOODING OF ROADS IN THE COMMUNITIES OF WOODLAND...SUGAR
CREEK AND BUG SCUFFLE.
0420 AM FLASH FLOOD TULLAHOMA 35.37N 86.22W
10/19/2004 COFFEE TN LAW ENFORCEMENT
NUMEROUS STREETS FLOODED AND 2 VEHICLES FLOODED.
0445 AM FLASH FLOOD WAYNESBORO 35.32N 87.76W
10/19/2004 WAYNE TN LAW ENFORCEMENT
FLOODING OF HOMES NEAR GREEN RIVER IN THE NORTHERN HALF
OF THE COUNTY.
0340 AM FLASH FLOOD LAWRENCEBURG 35.25N 87.34W
10/19/2004 LAWRENCE TN LAW ENFORCEMENT
SEVERAL STREETS FLOODED IN THE CITY OF LAWRENCEBURG.
ALSO, SEVERAL ROADS FLOODED AROUND THE COMMUNITIES OF
IRON CITY, ST JOSEPH AND LORETTO
&&
JLMLocal storm report, Oct 19, 6:30 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
630 AM CDT TUE OCT 19 2004
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 AM TULLAHOMA TN FLOODING
10/19/04 COFFEE WIDESPREAD FLOODING.
REPORTED BY LAW/PUBLIC OFFICIAL.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:22 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 23 min |
| Oct 18, 8:30 PM CDT | Tornado Warning | OHX | Perry, Wayne | 30 min |
| Oct 18, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 52 min |
| Oct 18, 8:57 PM CDT | Tornado Warning | OHX | Benton, Houston, Stewart | 63 min |
| Oct 18, 9:00 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry, Wayne | 30 min |
| Oct 18, 9:30 PM CDT | Tornado Warning | OHX | Lewis, Maury | 45 min |
| Oct 18, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 55 min |
| Oct 18, 9:55 PM CDT | Tornado Warning | OHX | Houston, Humphreys | 65 min |
| Oct 18, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 29 min |
| Oct 18, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 23 min |
| Oct 18, 10:27 PM CDT | Tornado Warning | OHX | Dickson | 48 min |
| Oct 18, 10:40 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery | 2 hr |
| Oct 18, 10:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 48 min |
| Oct 18, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 32 min |
| Oct 18, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 47 min |
| Oct 18, 11:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 55 min |
| Oct 18, 11:25 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson | 3 hr |
| Oct 18, 11:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 60 min |
| Oct 19, 12:09 AM CDT | Flash Flood Warning | OHX | Hickman | 2 hr |
| Oct 19, 12:12 AM CDT | Tornado Warning | OHX | Dickson, Hickman, Williamson | 33 min |
| Oct 19, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 56 min |
| Oct 19, 12:29 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Rutherford, Williamson | 31 min |
| Oct 19, 12:32 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 58 min |
| Oct 19, 12:38 AM CDT | Tornado Warning | OHX | Hickman, Humphreys, Perry | 22 min |
| Oct 19, 12:40 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 50 min |
| Oct 19, 12:41 AM CDT | Flash Flood Warning | OHX | Williamson | 2 hr |
| Oct 19, 1:01 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Hickman, Marshall, Maury and 3 more | 29 min |
| Oct 19, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| Oct 19, 1:38 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 22 min |
| Oct 19, 1:48 AM CDT | Tornado Warning | OHX | Maury | 27 min |
| Oct 19, 1:54 AM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Oct 19, 2:01 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 29 min |
| Oct 19, 2:07 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 38 min |
| Oct 19, 2:17 AM CDT | Tornado Warning | OHX | Marshall, Maury | 28 min |
| Oct 19, 2:21 AM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
| Oct 19, 2:40 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Oct 19, 2:50 AM CDT | Flash Flood Warning | OHX | Williamson | 115 min |
| Oct 19, 2:51 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 24 min |
| Oct 19, 2:56 AM CDT | Tornado Warning | OHX | Coffee, Wayne | 34 min |
| Oct 19, 3:08 AM CDT | Flash Flood Warning | OHX | Hickman, Perry | 2 hr |
| Oct 19, 3:28 AM CDT | Tornado Warning | OHX | Giles | 32 min |
| Oct 19, 3:52 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 2 hr |
| Oct 19, 4:12 AM CDT | Flash Flood Warning | OHX | Grundy | 2 hr |
| Oct 19, 4:35 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Oct 19, 4:54 AM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Oct 19, 4:58 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| Oct 19, 5:45 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 2 hr |
| Oct 19, 6:00 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 2 hr |
| Oct 19, 6:31 AM CDT | Flash Flood Warning | OHX | Grundy | 119 min |
| Oct 19, 11:40 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.